MAUDE Adverse Event Report: COVIDIEN KENDALL SCD 700 SERIES CONTROLLER, US M; SLEEVE, LIMB, COMPRESSIBLE

COVIDIEN KENDALL SCD 700 SERIES CONTROLLER, US M; SLEEVE, LIMB, COMPRESSIBLE
Model Number 29525B
Medical Device Problem Code Flare or Flash (2942)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the device was attached to the end of the bed and when it was switched on, there was a bang and a flash where the cable connects to the unit.This resulted in the main circuit breaker within the local distribution board tripping.The customer also reported there was an unknown pinkish fluid dripping from the main cable connected to the machine.The unit had been in use in theater prior to this incident and had been returned to the maternity ward.
 
Additional Manufacturer Narrative
All device history records were reviewed to ensure that products were released meeting all quality release specifications at the time of manufacture.The device was returned for evaluation.The reported issue was not duplicated.The inspection included the casing and inner contents of the unit.In addition, compression, valve, kink, inductor and leak tests were performed.Upon inspection and triage there was no trace or indication of sparking or fire.There was no blackened housing or burnt cables.Replacement was made to the lcd, controller, power cord and power supplier to upgrade or replace damaged parts.Complaint trending information is being reviewed on a monthly basis and if a trend is observed, actions will be taken as necessary.This information will be utilized for tracking and trending purposes.

Brand Name
KENDALL SCD 700 SERIES CONTROLLER, US M
Common Device Name
SLEEVE, LIMB, COMPRESSIBLE
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key9758796
Report Number1282497-2020-08942
Device Sequence Number19479869
Product Code JOW
UDI-Device Identifier10884521129627
UDI-Public10884521129627
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number29525B
Device Catalogue Number29525B
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date05/26/2020
Patient Sequence Number1